A baby of 12 months was admitted on Friday to Hadassah Hospital Mount Scopus in Jerusalem, after swallowing an apparent ecstasy pill. Hospital officials said the pill had a serious effect on the baby's systems, and sent her pulse racing to 200 beats a minute, putting her at risk of dying.
- Israeli daycare center director arrested after infant hospitalized in intensive care
- 2 men remanded after woman suffers drug poisoning at TA nightclub
- What drives Israelis to drug addiction?
She is now out of danger as a result of treatment. Police have meanwhile questioned her parents.
The parents brought the baby to the hospital. Her father said the little girl had apparently swallowed a pill. "His description along with the unusual behavior the baby exhibited led us to believe the capsule they were referring to contained the hallucinatory drug ecstasy," Dr. David Rechtman, director of the Hadassah Mount Scopus pediatric emergency center, said.
After the baby's temperature rose, doctors decided to give her tranquilizers. Once she stabilized she was transferred to pediatric intensive care. "While she was in the emergency unit, there was no doubt the baby was high or what may be described in simple language as drugged," Rechtman said.
Chemical tests later showed the baby had in fact been under the influence of amphetamines. She was later released from intensive care once her condition was no longer life threatening.